Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
annasui

accutane - when can i expect not to break out any longer?

Hi there! im looking for some advice!

Im going to start month 4 of accutane by next week but im still breaking out - is this normal?

I had severe cystic acne on face,chest,back but the bc pill (diane 35/ 8thmonth so far) cleared me up considerably - its just my face now: still tons of clogged pores and blackheads and a few cystic ones of medium/big size showing up every few

im going to continue with the bc pill (in order to treat PCOS) and I hope a single course of accutane will clear me up 100% so the bc pill can maintain the results.

thats what my accutane course will be like: f / 20y / 55kg= 120lbs

month 1: 15mg

month 2: 30mg

month 3: 30mg

month 4: 50mg

month 5: 30mg

month 6: 30mg

month 7: 15mg

--> approx. 100mg/kg cumulative dose

Share this post


Link to post
Share on other sites

you're on a pretty low dose. maybe it needs to be higher. i had severe cystic acne when i started accutane and am now in my fourth month and am pretty much clear. i've been taking 50mg/day for my entire course and weigh about 110. however, your course is two months longer than mine so it just might take longer to clear up.

Share this post


Link to post
Share on other sites

I'm taking 30 mg/day for my mild acne, I think you should ask your derm for a higher dose.

Share this post


Link to post
Share on other sites

thank you for yor replies!

the prob is my derm refused to prescribe it to me so Im getting private prescriptions by my internist which means i have to pay the full price...uhhh

...but isnt it the cumulative dosage which counts? i can go up to almost 120mg do you think it will work out for me?

Share this post


Link to post
Share on other sites

There has to be a reason as to why your derm. wouldn't get you accutane. Personally, I wouldn't take the risk of even starting on it if it is not something that has been reccommended, but that is probably why you are starting on such a low dose, it seems like it would be the safest and most logical thing to do, rather than jump into a high dosage that could potentially cause you serious problems.

Share this post


Link to post
Share on other sites

i had severely moderate acne and i broke out just two weeks ago, i think I'm on day 124 today.

Share this post


Link to post
Share on other sites
There has to be a reason as to why your derm. wouldn't get you accutane. Personally, I wouldn't take the risk of even starting on it if it is not something that has been reccommended, but that is probably why you are starting on such a low dose, it seems like it would be the safest and most logical thing to do, rather than jump into a high dosage that could potentially cause you serious problems.

well i think its because here in Europe derms very reluctantly precribe it, especially for gals...but on the other hand this was the same derm who kept me on antibiotics for 2 years (!) : oral: on and off + topical: permanent

yes, thats why im starting on a low dose and actually i didnt want to go for it in first place but the stronger bc pill wasnt able to prevent breakouts even after 7 months so i finally decided to give it a go rather than taking add. hormonal stuff longterm (i dont want to be on to many prescription meds longterm - if its just the pill eventually i can deal with that...)

Share this post


Link to post
Share on other sites
i had severely moderate acne and i broke out just two weeks ago, i think I'm on day 124 today.

hi, thats within month 4 right? uhhhh:(

do you experience any side effects?

Share this post


Link to post
Share on other sites
i had severely moderate acne and i broke out just two weeks ago, i think I'm on day 124 today.

hi, thats within month 4 right? uhhhh:(

do you experience any side effects?

Yes, I just completed month 4 and I am starting my last month now, month 5. But that doesn't mean you'll be like me. Of course I experience side effects, these are normal: dry everything (lips, skin, joints), bloody noses, joint pain, and that's about it.

But now my skin is looking great. You can read my progress on my log.

Share this post


Link to post
Share on other sites

jonima, im gald your skin is doing fine now! i hope it stays that way!

the only side effect i experience is dry+flaky lips (my skins a bit dr as well but i dont have to moisturize really :o)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×